| Model Number |
8881892950 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation. if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted. as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
Event or Problem Description
The customer reported that the insulin syringe was found broken at the level of the needle and the safety shield in the packaging.The issue was observed without opening the package.
Additional Manufacturer Narrative
A device history record of the reported lot confirmed the product was produced accomplishing quality requirements and released according to established procedures.One packaged sample was submitted with this customer report.A complete investigation was completed.A visual inspection according to the quality inspection standard was conducted.A broken syringe assembly was observed.The syringe barrel was severed at the shoulder with the safety sheath, safety shield, lock insert, cannula, and barrel cannula skirt and barrel cannula post detached from the syringe assembly inside the blister strip package.The condition of damaged product/components (non-functional) is classified as a 0.25 which is within the acceptable quality limit (aql) for the condition.At this time an exact root cause cannot be determined.Discussion with the subject matter experts found that the condition of the returned sample appears to be an anomaly.The only scenario that may have caused this condition was a manufacturing issue that occurred during the packaging of the syringe assembly, although there was no damage to the blister strip package with the sample received.Process controls are in place to prevent the occurrence and acceptance of the reported conditions during the molding, printing, assembly, and packaging processes, and to ensure components and finished product that meet all quality inspection standards during the syringe assembly processes.Sensors on the indexing belt robot would not have picked up a broken syringe assembly and packaged it.Therefore, the syringe assembly would have to be intact to be placed in the package.Process inspectors are required to conduct visual and physical evaluations of the product and packaging, to the quality inspection standard, at prescribed intervals during the manufacture of all lots and shop orders, and cannot release product unless the required acceptable quality level (aql) has been met per the specification.Based on the information available and the investigation findings, a formal corrective/preventative action capa is not deemed necessary at this time.
Additional Manufacturer Narrative
The investigation was updated to include more information.Please see below: a device history record (dhr) review of the reported lot no.831322x confirmed the product was produced accomplishing quality requirements and released according to established procedures.The customer supplied one picture of the reported condition.In the picture it can be seen that there is a broken syringe assembly, within the package.From the picture it appears as if the package has not been opened.The manufacturing site received one packaged sample for evaluation.A complete investigation was performed.Visual inspection to the quality inspection standard was conducted and the broken syringe assembly was observed; the syringe barrel was severed at the shoulder with the safety sheath, safety shield, lock insert, cannula, and barrel cannula skirt and barrel cannula post detached from the syringe assembly inside the blister strip package.At this time an exact root cause cannot be determined.The following are the most likely root causes which cannot be eliminated: 1.Following discussions with subject matter experts the only manufacturing scenario that may have caused this issue was a crash on the amf packaging robot on the multivac.This crash may have damaged the syringe assembly during packaging.It was noted that there was no damage to the blister strip package on the sample received, so this root cause is unlikely but cannot be eliminated.2.The syringe assembly may have been slightly damaged prior to packaging and further broke during shipping to either the distribution center or the customer.3.The syringe may have become damaged outside the facility.This also could be the result of damage incurred to the shippers during shipping.Process inspectors are required to conduct visual and physical evaluations at prescribed intervals and cannot release product unless the required aql has been met per the specification.Per the manufacturing site¿s procedure, complaint trends are evaluated during the monthly corrective and preventive action (capa) meeting to determine if a capa is warranted.Based on the information available and the investigation findings, a capa is not deemed necessary at this time.